Not everyone reacts to medications in the same way, in this case this benzodiazepine.
I would have to say between 4 to 5 weeks, depending on the dose one is on.
Take care, masso
I think the problem of becoming tolerant should possibly be more important to you.
By tolerant I mean you stop feeling the results of the medication.
Here is where the problem comes in.
Options are limited. What if the doctor doesn't want to increase the dose? It's a probability because the same thing is going to happen with an increased dose.
This next question is the most important.
The doc won't increase it. What would you do?
Learn to live with it? No!
Take a drug holiday every time you stop getting the medical effects of it?
Are you going to get so stressed that you head to the blacK market on-line (btw..you will be disappointed if you are still alive!)
Or find the the local drug provider illegally.
If your choice is the last one, you are addicted and it can easily escalate.
My advice is to:
A) Take out the required dose for the day and don't go into the bottle until tomorrow.
Just because it says to take 4/day doesn't mean you have to take 4 per day.
B) Start a Health Diary!
This is the best thing you can do for yourself.
Write down the time you took it a d the reason. Write down what you think triggered the episode. Knowing your Triggers will give you power over your thinking. At the end of the day, spend 10 min before bed (you will sleep better Too) learning how to be more insightful as to what is the root of the anxiety. You may solve your own problems..by talking it out with yourself.
C) if you are in control, take a 5 min beak your yourself. Do some deep breathing and anchor yourself. Give yourself positive feedback and take hold of it. You will own it rather than being a victim. Try any of the techniques you found may help and use them Now. If all of the above doesn't work and you feel yourself escalating then take your medication.
I'm other words, don't take a pill because it's a quick fix.
D) counseling will help make you stronger by developing these techniques. Knowledge IS Power!
E) If it's a physical dysfunction let your doctor know it's not working.
F) After doing all of the above, cut down over a few days and take a week off the medication. When you restart, you will feel like it did when you got good results at the start.
G) Don't use more than what' is prescribed or you will be taking a "drug holiday" by accident. It will be worse because you will feel like a failure, symptoms will worsen, and you will be a victim with no options.
H) Be very careful with how you present yourself to the doctor! Do not go to another doctor for a script. Your insurance will deny it, your doctor may be notified that they feel like you are "doctor shopping" a d it will go down on your medical record for future doctors to see.
This IS addiction so don't go down that road.
Take a family member with you if you feel your symptoms are out of control. It will add to your credibility if your symptoms are verified by someone who knows you.
Don't ever ask for an increase.
Explain your symptoms and let them come up with the solution.
Be well. See the beauty in life and feel gratitude for what you do have.
- Ativan Information for Consumers
- Ativan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Ativan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.